MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP339H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2020; and a suture was used.During the procedure, the needle came off the suture then breaking the suture in half.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/09/2020.A manufacturing record evaluation was performed for the finished device pmm568 batch number, and no non-conformances were identified.Additional h-3 summary: two empty opened foils and six unopened samples of product were received for evaluation.During the visual inspection of six unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the pull force and tensile strength were above the minimum requirements.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS+ VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10472283
Report Number2210968-2020-06525
Device Sequence Number2407467
Product Code NEW
UDI-Device Identifier10705031048096
UDI-Public10705031048096
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberPDP339H
Device Catalogue NumberPDP339H
Device Lot NumberPMM568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1